Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 60, NWS Shreveport, LA

July 14, 2007Cherokee County, Texas

NWS Shreveport, LA issued this flash flood warning at Jul 14, 2007, 8:30 AM CDT for Cherokee County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 14, 2007, 8:30 AM CDT (13:30 UTC)
Expired
Jul 14, 2007, 11:30 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Cherokee County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 10:30 AM CDTFLASH FLOOD9 Wnw Rusk, TXABOUT HALF A DOZEN ROADS CLOSED IN WESTERN PORTION OF COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 141333
FFWSHV
TXC073-141630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
830 AM CDT SAT JUL 14 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...RUSK...MAYDELLE...ALTO...

* UNTIL 1130 AM CDT

* AT 825 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING 
  TO FALL OVER THE AREA THIS MORNING...UPON ALREADY SATURATED 
  GROUND. THUS FLASH FLOODING IS EXPECTED.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.

LAT...LON 3148 9509 3159 9517 3159 9526 3168 9528
      3176 9539 3194 9545 3204 9541 3213 9545
      3214 9499 3182 9501 3176 9495 3167 9497
      3153 9489 3143 9500

$$

17
1 follow-up statement
000 
WGUS74 KSHV 141538
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT SAT JUL 14 2007

TXC073-141630-
CHEROKEE TX-
1035 AM CDT SAT JUL 14 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR
CHEROKEE COUNTY...

AT 1030 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED ABOUT
HALF A DOZEN ROADS WERE CLOSED DUE TO HIGH WATER. DOPPLER RADAR
INDICATED THAT HEAVY RAIN HAS ENDED FOR NOW...BUT PATCHY LIGHT TO 
MODERATE RAIN WILL CONTINUE TO FALL OVER CHEROKEE COUNTY THROUGH 
1130 AM.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3148 9509 3159 9517 3159 9526 3168 9528
      3176 9539 3194 9545 3204 9541 3213 9545
      3214 9499 3182 9501 3176 9495 3167 9497
      3153 9489 3143 9500

$$

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 4:13 AM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Jul 14, 4:13 AM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
413 AM CDT SAT JUL 14 2007

.DISCUSSION...

THE MORNING RADAR SHOWS A MCV STILL MOVING ACROSS THE SOUTHERN
SECTIONS OF THE CWA...GENERALLY SOUTH OF I20...AND DUMPING MODERATE
TO HEAVY RAIN IN PARTS OF EAST TEXAS. STORM TOTALS THE PASS 8HRS
SHOW AN AVERAGE OF 1 TO 2 INCHES IN THE EAST TEXAS LAKES AREA WITH
A MAXIMUM OF NEARLY 4 INCHES IN CHEROKEE COUNTY. THESE FIGURES MAY
BE RUNNING A LITTLE HIGH...BUT ANY ADDITIONAL RAINFALL IS STILL
NOT WELCOMED IN THIS AREA.

MODELS CONTINUE TO BRING A SERIES OF VORTICITY MAXES TO THE AREA
THIS PERIOD IN THE NORTHWEST FLOW. THUS KEEPING FAIRLY HIGH RAIN
CHANCES ACROSS MUCH OF THE AREA THROUGH THE WEEKEND. AN UPPER
LEVEL LOW IS EXPECTED TO DEVELOP OVER THE ARKLAMISS COORDINATE BY
MONDAY MORNING...AND THIS FEATURE IS EXPECTED TO MEANDER ACROSS
THE AREA ENDING UP WEST OF HOUSTON BY TUESDAY MORNING. THUS AS
MOISTURE AND UPPER LEVEL TROUGH AXIS REMAINS...LOOK FOR A DECENT
OF RAIN TO REMAIN IN THE FORECAST. TEMPS ARE MUCH COOLER TODAY TO
RESPECT RAIN CHANCES...AND WILL BE DEPENDANT ON POPS AND CLOUD
COVER THROUGH THE EXTENDED. FLASH FLOOD WATCH HAS BEEN EXTENDED
THROUGH 500 PM..SEE GRAPHICS OR COUNTY LISTINGS BELOW AS GROUPINGS
HAVE CHANGES A LITTLE.

ELEVEN

&&

.AVIATION...

WIDESPREAD RAIN WITH EMBEDDED TSTMS A PRETTY GOOD BET ACROSS AT
LEAST THE SOUTHERN HALF OF THE REGION TODAY AS SHORTWAVE ENERGY
CONTINUES TO MOVE EASTWARD ACROSS THE REGION FROM CENTRAL TEXAS.
EXPECT THE USUAL LOWER CEILINGS AND VISIBILITY PROBLEMS IN AND
AROUND PERIODS OF MODERATE TO HEAVY RAINFALL. FURTHER NORTH ACROSS
THE MIDDLE RED RIVER VALLEY OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA
AND SOUTHWEST ARKANSAS...RAINFALL SHOULD REMAIN MORE SCATTERED IN
NATURE WITH OCCASIONAL IFR/MVFR CEILINGS THIS MORNING. /13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  84  70  88  71 /  70  50  50  30
MLU  84  71  84  71 /  70  70  70  50
DEQ  86  67  92  67 /  30  30  30  20
TXK  84  68  90  70 /  50  30  30  20
ELD  84  68  87  69 /  50  50  50  30
TYR  84  69  89  70 /  70  50  50  30
GGG  84  69  89  69 /  70  50  50  30
LFK  84  71  86  71 /  70  70  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 5 PM SATURDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER...NEVADA...AND
     UNION AR.

LA...FLASH FLOOD WATCH UNTIL 5 PM SATURDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...
     DE SOTO...GRANT...JACKSON...LA SALLE...LINCOLN...
     NATCHITOCHES...OUACHITA...RED RIVER...SABINE LA...
     UNION LA...WEBSTER...AND WINN.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 5 PM SATURDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
     HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RUSK...
     SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...
     UPSHUR...AND WOOD.

&&

11/13
Hazardous weather outlook, Jul 14, 6:00 AM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SAT JUL 14 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA
TODAY...AS A SERIES OF UPPER LEVEL DISTURBANCES INTERACT WITH AN
ABUNDANCE OF MOISTURE IN PLACE.  HEAVY RAIN PRODUCING FLASH
FLOODING WILL BE THE MAIN THREAT FROM THESE THUNDERSTORMS...AS
ADDITIONAL RAINFALL TOTALS OF ONE TO TWO INCHES WILL BE COMMON...
WITH ISOLATED AMOUNTS POSSIBLY GREATER THAN FOUR INCHES. ISOLATED
SEVERE THUNDERSTORMS ARE ALSO POSSIBLE...WITH DAMAGING WINDS BEING
THE MAIN THREAT. A FLASH FLOOD WATCH COVER MUCH OF THE AREA THROUGH
500 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AN UPPER LEVEL TROUGH WILL LINGER ACROSS THE AREA THROUGH MUCH OF
THE UPCOMING WORK WEEK.  THIS WILL KEEP A DECENT CHANCE OF SHOWERS
AND THUNDERSTORMS IN THE FORECAST...THUS FLOODING POTENTIAL WILL
LINGER AS WELL ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL...MAY BE NEEDED TODAY AND TONIGHT.

11

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:02 PM CDTRiver Flood WarningSHVPanola, Shelby30 hr
Jul 14, 10:14 AM CDTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith24 hr
Jul 14, 10:53 AM CDTRiver Flood WarningSHVGregg23 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.